MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l11455) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the coil embolization targeting a brain aneurysm, the 2mm x 4cm deltaxsft 10 coil (dlx100204 / l11455) did not detach from the delivery wire; the physician retracted the coil from the target position.Another device was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6).The purpose of this mdr is to include the additional event information received on (b)(6)2019.[addional information]: the healthcare professional reported that the coil embolization targeting a a ruptured aneurysm on the anterior communicating artery (acom), the 2mm x 4cm deltaxsft 10 coil (dlx100204 / l11455) did not detach from the delivery wire; the physician retracted the coil from the target position.It was reported that the detachment system used with this coil was the enpower detachment control box (dcb) with the enpower control cable.The same system was then used to detach 6 additional coils in the same procedure before and after the reported issue with the 2mm x 4cm deltaxsft coil.The physician successfully removed the coil from the patient with it still attached to the delivery system.The coil was not stretched when it was removed.A pre-deployment check was not performed as it was stated that the dcb is working properly and it is a new unit.The fault light was not seen, upon pressing the power button, all lights illuminated including the green system ready light.During the detachment cycle, the audible signal beep was not heard.It was reported that there was a 40-minute delay because the physician would not remove the coil; he was expecting that it may move the previously implanted coil.The physician attempted detachment using another dcb and enpower control cable, but then decided to slowly remove the coil from the patient¿s anatomy.The procedure was completed using another cerenovus coil.It was confirmed, there was no patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 1/20/2020.The returned device underwent evaluation.The investigational finding is documented below.[conclusion]: the healthcare professional reported that the coil embolization targeting a ruptured aneurysm on the anterior communicating artery (acom), the 2mm x 4cm deltaxsft 10 coil (dlx100204 / l11455) did not detach from the delivery wire; the physician retracted the coil from the target position.It was reported that the detachment system used with this coil was the enpower detachment control box (dcb) with the enpower control cable.The same system was then used to detach 6 additional coils in the same procedure before and after the reported issue with the 2mm x 4cm deltaxsft coil.The physician successfully removed the coil from the patient with it still attached to the delivery system.The coil was not stretched when it was removed.A pre-deployment check was not performed as it was stated that the dcb is working properly and it is a new unit.The fault light was not seen, upon pressing the power button, all lights illuminated including the green system ready light.During the detachment cycle, the audible signal beep was not heard.It was reported that there was a 40-minute delay because the physician would not remove the coil; he was expecting that it may move the previously implanted coil.The physician attempted detachment using another dcb and enpower control cable, but then decided to slowly remove the coil from the patient¿s anatomy.The procedure was completed using another cerenovus coil.It was confirmed, there was no patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 4cm deltaxsft 10 coil was received contained inside a pouch.Visual inspection was performed.There was no damage observed on the returned device.Microscopic inspection was performed.The distal outer sheath did not appear to have been softened, an indication that the resistance heating (rh) coil had not been heated and the coil detachment process had not been initiated.No other sign of damage was observed during the microscopic inspection.Functional analysis: the electrical resistance of the device was measured with the multimeter and a lab sample enpower control cable.The resistance was measured to be 54.6.This is in the specification range of 48.5 ¿ - 56.0 ¿.The returned 2mm x 4cm deltaxsft 10 coil and the enpower control cable was then connected to the detachment control box (dcb) and the power was turned ont.The green system ready light illuminated, and a detachment cycle was initiated when the detach button was pressed.The embolic coil detached without issue.A review of manufacturing documentation associated with this lot (l11455) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the coil embolization procedure that was targeting a ruptured aneurysm on the anterior communicating artery, the 2mm x 4cm deltaxsft 10 coil did not detach from the delivery wire.This issue was not confirmed through the functional evaluation and analysis performed on the returned device.The returned device underwent visual and microscopic inspection; the resistance heating coil did not show sign that it had been heated, this is an indication that the detachment cycle was not initiated.The electrical resistance of the coil was measured and found within specification.The coil was then connected to the enpower control cable and a detachment control box; the coil detached without any issue.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9359434
Report Number3008114965-2019-01239
Device Sequence Number16744959
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDLX100204
Device Catalogue NumberDLX100204
Device Lot NumberL11455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/27/2019
01/20/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date11/27/2019
01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB 2